MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3232C150TU
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
A valiant captivia stent graft system was opened for the endovascular treatment of a 20.0 cm thoracic aortic dissection.It was reported that while prepping the device it was noticed that saline was not reaching the stent graft inside the delivery system and instead was introducing air into the system.A leak was then noticed coming from the side port.The physician decided to use another device and the procedure was completed.The physician stated that the cause of the event was device related.No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the complaint was confirmed as water was unable to be flushed through the sideport.The reported sideport leakage could not be confirmed as no leakage could be recreated during flushing.The root cause of the event could not be conclusively determined during analysis.Inspection of the components found that all the individual components met with material specification.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6229145
Report Number2953200-2017-00025
Device Sequence Number967464
Product Code MIH
UDI-Device Identifier00643169346581
UDI-Public00643169346581
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2018
Device Model NumberVAMC3232C150TU
Device Catalogue NumberVAMC3232C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by ManufacturerNot provided
Not provided
02/02/2017
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date01/26/2017
02/03/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR